MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012450-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual and dimensional inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the stylet/mandrel could not be replicated in a testing environment due to the condition of the returned device.It was reported that the device was prepped prior to trying to remove the stylet.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: remove the protective mandrel from the flushing sheath.Then continue with following steps to prepare the device.In this case, it is unknown if the violation of the ifu caused or contributed to the reported complaint.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the stylet/mandrel; however, the reported tip separation appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported during preparation of the 3.25x15 nc trek, the balloon was removed from the hoop, but the stylet was noticed to be stuck inside the balloon catheter.Additional force was applied to remove the stylet.It was noted that when removing the stylet, the orange tip at the end of the balloon had been pulled off.The device was not used and was replaced.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11484328
Report Number2024168-2021-02021
Device Sequence Number4203598
Product Code LOX
UDI-Device Identifier08717648151934
UDI-Public08717648151934
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number1012450-15
Device Catalogue Number1012450-15
Device Lot Number01105G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2021
Initial Report FDA Received Date03/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1